MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10927766
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: 100ml hospira bag, lot#: 96-091-jt, exp: 1 dec 2020, metronidazole injection.The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
It was reported that tubing backflows into primary.
 
Event or Problem Description
It was reported that tubing backflows into primary.Customer advocacy received a copy of the customer's medwatch report which states, "situation, two bd alaris tm pump infusion sets have been confirmed to have faulty back check valves the events were identified when piggybacking a secondary infusion into the primary set the secondary bag rapidly emptied into the primary drip chamber filling and bubbling into the primary bag these two events were caught prior to reaching the pts fda safety report id # (b)(4).".
 
Additional Manufacturer Narrative
The customer¿s report of secondary back flowed into primary bag was confirmed.The primary set and secondary sets were visually inspected for incomplete bonding engagements, holes/tears in the tubing or damages to the components.Visual inspection of the set noted no damage or any anomalies.The check valve was visually inspected under magnification and was noted to be assembled in the set correctly, and the silicone membrane was centered.Functional testing resulted in fluid and air bubbles going into the primary bag.Disassembly of the check valve resulted in check valve disc being pinch within housing.The root cause of the customer¿s report of secondary back flowed into primary bag was caused by the check valve disc being pinched which is a supplier-related issue.A pinch disc would lead to a failure of the check valve.
 
Additional Manufacturer Narrative
Additional medwatch information provided.
 
Event or Problem Description
Customer advocacy received a copy of the customer's medwatch report which states, "situation, two bd alaris tm pump infusion sets have been confirmed to have faulty back check valves the events were identified when piggybacking a secondary infusion into the primary set the secondary bag rapidly emptied into the primary drip chamber filling and bubbling into the primary bag these two events were caught prior to reaching the pts fda safety report id # (b)(4).".

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8967286
Report Number9616066-2019-02436
Device Sequence Number2150795
Product Code FPA
UDI-Device Identifier07613203019101
UDI-Public7613203019101
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10927766
Device Catalogue Number10927766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date10/02/2019
12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11448964, 500ML BAXTER BAG, TD (B)(6) 2019